Alert archive / Alabama / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 4, 2017, 6:09 PM CDT for Escambia County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2017, 6:09 PM CDT (23:09 UTC)
- Expired
- Aug 4, 2017, 7:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
County Escambia County, AL
The radar
The Mobile radar (KMOB), 120 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
614
WWUS84 KMOB 042309
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
609 PM CDT FRI AUG 4 2017
ALZ059-FLZ201-203-050000-
Escambia AL-Escambia Inland FL-Santa Rosa Inland FL-
609 PM CDT FRI AUG 4 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN ESCAMBIA...NORTHERN SANTA ROSA AND
NORTHEASTERN ESCAMBIA COUNTIES UNTIL 700 PM CDT...
At 608 PM CDT, the strong thunderstorms were located along a line
extending from near Brewton to near Pollard to Jay, and moving east
at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Brewton, East Brewton, Jay, Pollard and Riverview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3119 8695 3107 8686 3090 8686 3092 8725
3100 8724 3108 8729
TIME...MOT...LOC 2308Z 257DEG 12KT 3107 8716 3102 8712 3095 8713
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:55 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 4, 3:55 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Mobile AL 355 PM CDT Fri Aug 4 2017 .NEAR TERM /Now Through Saturday/...Overall weather pattern remains relatively unchanged for the near term. The old frontal boundary that has been hanging out just offshore over the Gulf has lifted toward the coast and is becoming more diffuse. Meanwhile, another weak frontal boundary will drop south into northern portions of the forecast area by late Saturday. These boundaries will continue to act as a low level focus for showers and storms with a very moist airmass in place. Aloft, yet another weak shortwave will round the base of the broad upper trough over the eastern half of the country, and move across the forecast area late tonight and early Saturday. Large area of rain from earlier today has moved east of the forecast area this afternoon, with some scattered convection developing in the still moderately unstable airmass in the wake of the departing rain area. Similar to yesterday, don't expect a lot of precipitation this evening across the area, although there will be some lingering isolated convection over the coastal counties. By late tonight and early Saturday, however, look for additional development of rain with embedded showers and storms as the aforementioned shortwave moves east across the area. Areas along the coast between Mobile Bay and Destin have seen 3 to 4 inches of rain today , with some locations up to around 8 inches. Most of the models indicate that much of the heavier rainfall expected late tonight and Saturday will likely remain offshore, but it will be close enough to the coastal counties that locally heavy rainfall could again be possible, and we will maintain a limited risk for flooding, mostly nuisance type (ie -ponding of water on roads, as well as some minor standing water in urban and poor drainage areas), through Saturday. WPC also advertises a Marginal Risk of Excessive Rainfall for the same area. Lows tonight in the lower 70s over interior zones and mid 70s along and near the coast. Highs on Saturday ranging from the mid 80s along and near the coast to some temperatures possibly near 90 well inland. Clouds and rainfall could effect these temps, with a slight downward trend possible, but difficult to forecast any breaks in the clouds that could rapidly warm things up so will go with the above mentioned temps for now. 12/DS .SHORT TERM /Saturday night Through Monday night/...The weather this weekend into early next week will be driven by a series of mid-level impulses swinging through the local area from the northwest. At the surface, high pressure building into the central Gulf maintains the moist south to southwesterly flow over the local area while a cold front approaching from the north stalls roughly along the I-20 corridor. South of this front, a typical warm and moist summertime airmass will combine with the passing shortwaves aloft to continue the above-seasonal chances for showers and storms Sunday. Best rain chances shift from offshore and along the coast to more inland, where greater instability via daytime heating and proximity to the passing shortwave and stalled front will be more supportive of convective activity. Have kept likely PoPs for areas generally along and north/west of I-65 during morning and afternoon hours Sunday, with other areas remaining in the high-end chance category. The front then lifts off to the northeast heading into Monday, with plenty of deep-layer moisture remaining in place to support another chance for showers and storms Monday afternoon. Locally heavy downpours, frequent lightning, and gusty outflow winds will be the primary threats with the stronger storms each day. Temperatures return closer to seasonal during the short term, given more scattered coverage of showers and storms and thus more efficient heating as the sun is able to peak through the clouds. Expect high temps to get up into the upper 80's to around 90 across most of the area Sunday and Monday afternoons. Overnight lows remain muggy and in the mid 70's each night. 49/TC .LONG TERM /Tuesday Through Friday/...The wet pattern continues through next week as the barrage of upper level shortwaves continues to take advantage of the warm and moist summertime airmass beneath. Expect scattered showers and thunderstorms to form each day, with greater coverage occurring along mesoscale features such as sea breezes and outflow boundaries. Locally heavy downpours, frequent lightning, and gusty outflow winds will remain the primary threats with stronger storms. Meanwhile, temps run around normal for this time of year, with upper 80's to low 90's each afternoon and low to mid 70's each night. 49/TC && .MARINE...Showers and thunderstorms will continue over the coastal waters late this afternoon and early this evening, diminish for a short period of time late this evening, then redevelop over the marine area, especially the Gulf waters late tonight in to Saturday morning. A moderate to occasionally strong southwest flow will continue through tonight, then diminish slightly on Saturday, but winds and seas will be locally higher near scattered to numerous showers and thunderstorms. Saturday night through the middle part of next week, a light south to southeast wind is expected, with a continued chance of showers and storms, although less numerous than over the past few days. Seas initially up to around 4 feet well offshore, but subsiding to no more than 2 to 3 feet by Saturday night, continuing through Wednesday night. 12/DS && .PRELIMINARY POINT TEMPS/POPS... Mobile 72 87 74 88 / 40 50 60 50 Pensacola 74 86 77 87 / 50 60 40 50 Destin 76 85 78 86 / 50 60 20 50 Evergreen 71 90 73 89 / 40 50 20 60 Waynesboro 71 90 71 88 / 30 30 30 60 Camden 71 91 73 89 / 30 30 20 60 Crestview 72 86 73 88 / 50 50 20 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 4, 5:24 AM CDT, 12 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 524 AM CDT Fri Aug 4 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-051030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 524 AM CDT Fri Aug 4 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Periods of heavy rain may lead to nuisance type flooding, especially across coastal Alabama and northwest Florida through tonight. A moderate risk of rip currents will continue along the gulf beaches of Alabama and northwest Florida through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periods of heavy rain may lead to nuisance type flooding, especially across coastal Alabama and northwest Florida through Sunday. A moderate risk of rip currents will continue along the gulf beaches of Alabama and northwest Florida through Sunday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Thursday. GMZ630>635-650-655-670-675-051030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 524 AM CDT Fri Aug 4 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Hazardous wind and wave conditions can be expected over the gulf waters of Alabama and Northwest Florida from 20 to 60 nm out today and early tonight. Winds and seas will be higher near scattered to numerous showers and thunderstorms through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Winds and seas will be higher showers and thunderstorms through the forecast period. Less coverage is expected Sunday through early next week.
In the hours before
Special weather statement, Aug 4, 5:37 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
537 PM CDT FRI AUG 4 2017
ALZ263-042300-
Mobile Central AL-
537 PM CDT FRI AUG 4 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE COUNTY UNTIL 600 PM CDT...
At 537 PM CDT, the strong thunderstorm was located over Tillmans
Corner. This storm was nearly stationary.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Tillmans Corner, Theodore and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3062 8826 3067 8820 3062 8808 3052 8820
3053 8820
TIME...MOT...LOC 2237Z 314DEG 4KT 3061 8820Local storm report, Aug 4, 6:04 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
604 PM CDT FRI AUG 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD 2 WNW I10 AND I65 INTER 30.64N 88.14W
08/04/2017 MOBILE AL DEPT OF HIGHWAYS
WATER OVER ROADWAY AT THE INTERSECTION OF US 90 AND
AZALEA ROAD
0545 PM FLASH FLOOD 3 WSW COTTAGE HILL PARK 30.64N 88.22W
08/04/2017 MOBILE AL DEPT OF HIGHWAYS
WATER OVER THE ROADWAY NEAR SCHILLINGER AND COTTAGE HILL.
0554 PM FLASH FLOOD 2 NNE SCHILLINGER AND T 30.61N 88.21W
08/04/2017 MOBILE AL DEPT OF HIGHWAYS
FLOODING OVER SOLLIE ROAD NEAR HALLS MILL CREEK.
&&
DJOHNSONSpecial weather statement, Aug 4, 6:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
609 PM CDT FRI AUG 4 2017
ALZ059-FLZ201-203-050000-
Escambia AL-Escambia Inland FL-Santa Rosa Inland FL-
609 PM CDT FRI AUG 4 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN ESCAMBIA...NORTHERN SANTA ROSA AND
NORTHEASTERN ESCAMBIA COUNTIES UNTIL 700 PM CDT...
At 608 PM CDT, the strong thunderstorms were located along a line
extending from near Brewton to near Pollard to Jay, and moving east
at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Brewton, East Brewton, Jay, Pollard and Riverview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3119 8695 3107 8686 3090 8686 3092 8725
3100 8724 3108 8729
TIME...MOT...LOC 2308Z 257DEG 12KT 3107 8716 3102 8712 3095 8713The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:03 AM CDT | Special Marine Warning | MOB | 57 min | |
| Aug 4, 6:22 AM CDT | Special Marine Warning | MOB | 23 min | |
| Aug 4, 7:20 AM CDT | Special Marine Warning | MOB | 55 min | |
| Aug 4, 7:39 AM CDT | Special Marine Warning | MOB | 96 min | |
| Aug 4, 8:02 AM CDT | Special Weather Statement | MOB | Baldwin | 58 min |
| Aug 4, 8:22 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 4, 8:38 AM CDT | Flash Flood Warning | MOB | Baldwin | 3 hr |
| Aug 4, 9:14 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Aug 4, 11:23 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 4, 12:22 PM CDT | Special Marine Warning | MOB | 83 min | |
| Aug 4, 1:17 PM CDT | Special Marine Warning | MOB | 88 min | |
| Aug 4, 5:09 PM CDT | Areal Flood Advisory | MOB | Baldwin | 2 hr |
| Aug 4, 5:15 PM CDT | Areal Flood Advisory | MOB | Mobile | 2 hr |
| Aug 4, 5:29 PM CDT | Areal Flood Advisory | MOB | Mobile | 2 hr |
| Aug 4, 5:37 PM CDT | Special Weather Statement | MOB | Mobile | 23 min |
| Aug 4, 5:42 PM CDT | Flash Flood Warning | MOB | Mobile | 2 hr |
| Aug 4, 5:20 AM CDT | Special Weather Statement | MOB | Escambia, Okaloosa, Santa Rosa | 40 min |
| Aug 4, 6:13 AM CDT | Special Weather Statement | MOB | Escambia, Okaloosa, Santa Rosa | 92 min |
| Aug 4, 7:55 AM CDT | Special Weather Statement | MOB | Okaloosa | 65 min |
Nearby
Special Weather Statements in Alabama, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.